MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 2.5 ACCOLADE (127 DEG) SIZE 2.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 2.5 ACCOLADE (127 DEG) SIZE 2.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6021-2530
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 11/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding pain involving a metal head that was mated with an accolade stem was reported.Disassociation was confirmed by clinician review of the provided medical records.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: i have had the opportunity to review additional information related to pi including the product inquiry summary, implant record from a revision tha surgery, revision surgery operative report, physical therapy discharge note and an ap x-ray of a failed tha.The event description from the product inquiry summary states: patient had total hip 13 years ago and recently started to experience pain in her hip.The x-ray shows dissociation of the femoral head with deformation of the trunnion.The cup has lost fixation and is now oriented vertically.There is significant peri-acetabular osteolysis.All these findings are further described in the operative report which also mentions significant metallosis throughout the hip.Historically the surgeon notes that the patient had a chronically painful tha which went on to acute failure necessitating revision surgery.It is confirmed that the patient had a revision tha surgery related to failure of the trunnion and head interface with trunnion deformation and head dissociation.In addition, there was loss of fixation of the acetabular component.The root cause of this issue cannot be established by the limited documentation provided.Should additional information become available i would be happy to further this assessment.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of the provided medical records by a clinical consultant stated the following comment: a review of the provided medical records by a clinical consultant stated the following comment: i have had the opportunity to review additional information related to pi including the product inquiry summary, implant record from a revision tha surgery, revision surgery operative report, physical therapy discharge note and an ap x-ray of a failed tha.The event description from the product inquiry summary states: patient had total hip 13 years ago and recently started to experience pain in her hip.The x-ray shows dissociation of the femoral head with deformation of the trunnion.The cup has lost fixation and is now oriented vertically.There is significant peri-acetabular osteolysis.All these findings are further described in the operative report which also mentions significant metallosis throughout the hip.Historically the surgeon notes that the patient had a chronically painful tha which went on to acute failure necessitating revision surgery.It is confirmed that the patient had a revision tha surgery related to failure of the trunnion and head interface with trunnion deformation and head dissociation.In addition, there was loss of fixation of the acetabular component.The root cause of this issue cannot be established by the limited documentation provided.Should additional information become available i would be happy to further this assessment.The reported accolade stem was mated with a lfit v40 cocr head.The cocr head has been identified to be within scope of an nc and capa.No further investigation for this event is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Patient had total hip 13 years ago and recently started to experience pain in her hip.Update as per med review comment: "the x-ray shows dissociation of the femoral head with deformation of the trunnion.The cup has lost fixation and is now oriented vertically.".
 
Additional Manufacturer Narrative
Reported event: an event regarding pain involving a metal head that was mated with an accolade stem was reported.Disassociation was confirmed by clinician review of the provided medical records.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: i have had the opportunity to review additional information including the product inquiry summary, implant record from a revision tha surgery, revision surgery operative report, physical therapy discharge note and an ap x-ray of a failed tha.The event description from the product inquiry summary states: patient had total hip 13 years ago and recently started to experience pain in her hip.The x-ray shows dissociation of the femoral head with deformation of the trunnion.The cup has lost fixation and is now oriented vertically.There is significant peri-acetabular osteolysis.All these findings are further described in the operative report which also mentions significant metallosis throughout the hip.Historically the surgeon notes that the patient had a chronically painful tha which went on to acute failure necessitating revision surgery.It is confirmed that the patient had a revision tha surgery related to failure of the trunnion and head interface with trunnion deformation and head dissociation.In addition, there was loss of fixation of the acetabular component.The root cause of this issue cannot be established by the limited documentation provided.Should additional information become available i would be happy to further this assessment.-product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of the provided medical records by a clinical consultant stated the following comment: a review of the provided medical records by a clinical consultant stated the following comment: i have had the opportunity to review additional information including the product inquiry summary, implant record from a revision tha surgery, revision surgery operative report, physical therapy discharge note and an ap x-ray of a failed tha.The event description from the product inquiry summary states: patient had total hip 13 years ago and recently started to experience pain in her hip.The x-ray shows dissociation of the femoral head with deformation of the trunnion.The cup has lost fixation and is now oriented vertically.There is significant peri-acetabular osteolysis.All these findings are further described in the operative report which also mentions significant metallosis throughout the hip.Historically the surgeon notes that the patient had a chronically painful tha which went on to acute failure necessitating revision surgery.It is confirmed that the patient had a revision tha surgery related to failure of the trunnion and head interface with trunnion deformation and head dissociation.In addition, there was loss of fixation of the acetabular component.The root cause of this issue cannot be established by the limited documentation provided.Should additional information become available i would be happy to further this assessment.The reported accolade stem was mated with a lfit v40 cocr head.The cocr head has been identified to be within scope of nc and capa.No further investigation for this event is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
ACCOLADE (127 DEG) SIZE 2.5 ACCOLADE (127 DEG) SIZE 2.5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15037564
Report Number0002249697-2022-01019
Device Sequence Number5060726
Product Code LPH
UDI-Device Identifier04546540510747
UDI-Public04546540510747
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2012
Device Model Number6021-2530
Device Catalogue Number6021-2530
Device Lot Number23956106
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/21/2022
Supplement Date Received by Manufacturer07/21/2022
Initial Report FDA Received Date07/18/2022
Supplement Report FDA Received Date07/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/19/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age87 YR
Patient SexFemale